Alert archive / Wisconsin / Gale Watches in 2011
Gale Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Feb 19, 2011, 2:23 PM CST. It took effect at Feb 20, 2011, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 2:23 PM CST (20:23 UTC)
- In effect from
- Feb 20, 2011, 3:00 PM CST
- Expired
- Feb 20, 2011, 5:04 AM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
590 WHUS73 KGRB 192023 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 223 PM CST SAT FEB 19 2011 ...GALE FORCE GUSTS POSSIBLE BY SUNDAY EVENING... .STRONG NORTHEAST TO EAST WINDS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. LMZ541>543-200400- /O.NEW.KGRB.GL.A.0002.110220T2100Z-110221T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 223 PM CST SAT FEB 19 2011 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. * NORTHEAST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * WAVES WILL INCREASE TO 6 TO 10 KNOTS BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ TH
2 follow-up statements
489 WHUS73 KGRB 200319 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 919 PM CST SAT FEB 19 2011 ...GALE FORCE GUSTS POSSIBLE BY SUNDAY EVENING... .STRONG NORTHEAST TO EAST WINDS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO MONDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHERN GREAT LAKES. LMZ541>543-201130- /O.CON.KGRB.GL.A.0002.110220T2100Z-110221T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 919 PM CST SAT FEB 19 2011 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. * NORTHEAST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. * WAVES WILL INCREASE TO 7 TO 11 FEET BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BERSCH
776 WHUS73 KGRB 201104 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 504 AM CST SUN FEB 20 2011 ...GALE FORCE GUSTS EXPECTED LATE TODAY THROUGH MONDAY... .STRONG NORTHEAST TO EAST WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO MONDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHERN GREAT LAKES. LMZ541>543-201915- /O.UPG.KGRB.GL.A.0002.110220T2100Z-110221T2100Z/ /O.NEW.KGRB.GL.W.0006.110220T2100Z-110221T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 504 AM CST SUN FEB 20 2011 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * NORTHEAST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOTS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AFTERNOON...THEN CONTINUE INTO MONDAY. * WAVES WILL INCREASE TO 7 TO 10 FEET BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Feb 19, 2:15 PM CST, 8 minutes earlier.
Area forecast discussion, Feb 19, 2:15 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CST SAT FEB 19 2011 .SHORT TERM...TONIGHT AND SUNDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW ARCTIC HIGH PRESSURE STRETCHING FROM SOUTH-CENTRAL CANADA TO THE WESTERN GREAT LAKES THIS AFTERNOON. WEAK SHORTWAVE MOVING OVER THE NORTHERN MISSISSIPPI VALLEY IS GENERATING A BATCH OF MID-CLOUDS THAT IS MOVING OVER NORTHERN WISCONSIN. HOWEVER...THE MAIN STORY IS DEVELOPING OVER THE WESTERN HALF OF THE CONUS AS A BEEFY SHORTWAVE IS MOVING ALONG THE CALIFORNIA-MEXICO BORDER. ALREADY SEEING THE BAROCLINIC ZONE TAKING SHAPE ACROSS THE GREAT PLAINS...WITH SINGLE DIGITS AND TEENS OVER THE DAKOTAS...AND 50-70S OVER KANSAS/OKLAHOMA/TEXAS. AS LOW PRESSURE EMERGES FROM THE ROCKIES TONIGHT...SNOW AMOUNTS AND HEADLINES WITH A DEVELOPING WINTER CYCLONE ARE THE MAIN FORECAST CONCERNS. TONIGHT...MODELS ARE IN PRETTY GOOD AGREEMENT FOR THE FIRST 12 HOURS OF THE FORECAST. SHORTWAVE ROUNDING THE BASE OF THE WESTERN CONUS TROUGH WILL EJECT A SURFACE LOW OUT OF THE ROCKIES TO THE NEBRASKA/COLORADO/KANSAS BORDER REGION. AHEAD OF THE LOW...SSW LOW LEVEL WINDS WILL BE STRENGTHENING TO 40-50KTS OVER THE CENTRAL GREAT PLAINS...WHICH WILL LIFT A H850 WARM FRONT NORTHWARD TO THE MID-MISSISSIPPI VALLEY. 12Z ANALYSIS INDICATES PLENTY OF MOISTURE ALREADY IN PLACE OVER THIS REGION...WITH PWATS WELL OVER 200 PCT OF NORMAL. THIS MOISTURE WILL BE LIFTING OVER THE WARM FRONT AND SPREADING EAST INTO THE SW THIRD OF WISCONSIN AFTER MIDNIGHT. MODELS POINT TOWARDS A SMALL CHANCE OF SNOW ARRIVING LATE TONIGHT OVER CENTRAL WISCONSIN...AND WILL PUT THIS CHANCE IN THE FORECAST AFTER 09Z. OTHERWISE...WILL SEE SCT-BKN MID CLOUDS OVERHEAD DURING THE EVENING...THEN CLOUDS THICKEN AND LOWER AFTER MIDNIGHT AS ADDITIONAL MOISTURE MOVES OVERHEAD FROM THE WEST. LOWS FROM THE MID TEENS TO LOW 20S. SUNDAY...MODELS DIFFER WITH THE DETAILS HERE AS THE LATEST SREF/GFS/NAM PUSH THE SHORTWAVE TOWARDS THE GREAT LAKES AT VARIOUS PACES. THIS DOESNT APPEAR TO HAVE MUCH IMPACT ON THE TRACK OF THE SURFACE LOW DURING THE TIME...WHICH WILL MOVE FROM THE CENTRAL PLAINS TO THE IOWA/MISSOURI BORDER BY 00Z MONDAY. NORTH OF THE SURFACE LOW...WILL SEE A STRONG H850 BAROCLINIC ZONE TAKE SHAPE OVER SOUTHERN WISCONSIN WITH 35KTS OF SSW FLOW RIDING OVER THE BOUNDARY ON THE 290K ISENTROPIC SURFACE BY 18Z SUNDAY. WILL SEE THE LEADING EDGE OF THIS ISENTROPIC ASCENT/850-700MB FGEN INDUCED PRECIP SHIELD LIFT NE SUNDAY MORNING OVER THE SW HALF OF THE FORECAST. ADDITIONALLY...THE RIGHT ENTRANCE REGION OF THE UPPER JET IN COMBINATION WITH A MID-LEVEL DEFORMATION ZONE WILL DROP A BAND OF SNOW FROM THE NORTHWEST INTO NORTHERN WISCONSIN DURING THE MORNING. WILL INCREASE POPS MONDAY MORNING. BY AFTERNOON...THE FGEN BAND OF SNOW SHIFTS FURTHER NORTH TO ENCOMPASS MOST OF THE FORECAST AREA...WHILE A COUPLED UPPER DIVERGENCE REGION DEVELOPS OVERHEAD. BEST SNOWS WILL FALL ON THE SOUTHERN FLANK OF THE FGEN BAND OVER CENTRAL WISCONSIN WHERE PWATS WILL APPROACH 0.75 INCHES...BUT THE ENTIRE CWA WILL SEE AMPLE SNOWFALL. IN ADDITION...THE 12Z NAM (AND THE GFS TO A LESSER EXTENT) SHOWS REDUCED STABILITY ABOVE THE TOP OF THE FGEN BAND AROUND 600MB WITH NEGATIVE EPV'S AND THETAE LAPSE RATES. THEREFORE...NOT OUT OF THE REALM OF POSSIBILITY THAT THE SOUTHERN EDGE OF THE FGEN BAND WILL TURN CONVECTIVE WITH ISOLATED LIGHTNING STRIKES POSSIBLE. WILL ADD TO THE FORECAST. MAY BE SOME ENHANCEMENT IN THE AFTERNOON OVER DOOR COUNTY AND ADJACENT TO CENTRAL GREEN BAY AS NE WINDS DEVELOP...BUT OVER-LAKE INSTABILITY IS NOT IMPRESSIVE AT ONLY AROUND 10-11C. WITH GOOD CROSS-HAIR SIGNATURES FOR DENDRITIC SNOW GROWTH...WENT WITH SNOWFALL RATIOS OF ABOUT 9 TO 1 OVER CENTRAL WISCONSIN TO 15 TO 1 OVER NORTHERN WISCONSIN...WHICH PLACES SNOWFALL AMOUNTS FROM ABOUT 4 INCHES NORTH TO AROUND 8-9 INCHES OVER CENTRAL WISCONSIN THROUGH 00Z MONDAY. WILL HOIST A WINTER STORM WARNING FROM LINCOLN...LANGLADE...NORTHERN OCONTO...SOUTHERN MARINETTE...AND DOOR COUNTIES ON SOUTH...AND WINTER WEATHER ADVISORIES TO THE NORTH. SNOW WILL CONTINUE INTO SUNDAY NIGHT AND MORE ON THIS BELOW. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. BRUNT OF THE WINTER STORM TO IMPACT THE AREA BY SUNDAY EVENING WITH SNOW AND INCREASING NORTHEAST WINDS. EXPECT NEAR BLIZZARD CONDITIONS OVER PARTS OF NORTHEAST WISCONSIN...ESPECIALLY NEAR THE LAKESHORE. AFTER THIS IMPACT THE NEXT CHALLENGE IS DETERMINING HOW LONG THE AFFECTS OF THE WINTER STORM WILL LINGER INTO MONDAY OVER NORTHEAST WISCONSIN. TRENDS OF THE MODELS INDICATE THE SYSTEM SNOW TO SHIFT SOUTHWARD ON MONDAY WITH PERHAPS ADDITIONAL ACCUMULATION SOUTH OF A MARSHFIELD TO GREEN BAY LINE. COMBO OF WIND AND SNOW SUPPORT AND EXTENSION OF THE WARNING INTO AT LEAST THE MORNING HOURS OVER THE EASTERN PORTION...ESPECIALLY LOCATIONS TOWARD THE LAKESHORE WHERE NORTHEAST TO EAST WINDS WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING OF THE NEW SNOW. THE 12Z ECMWF RUN SIGNIFICANTLY LAGS THE H8 AND SURFACE LOW BACK TO THE WEST ON MONDAY WITH A DEEPENING UPPER LOW COMPARED TO THE MORE PROGRESSIVE GFS. LATER RUNS CAN FURTHER ADJUST TIMING AS MORE DATA BECOMES AVAILABLE. WILL CONTINUE CHC POPS GOING FOR LAKE EFFECT POTENTIAL MONDAY NIGHT ALONG LAKE MICHIGAN. WINDS AND DELTA T/S CONTINUE TO SUPPORT LAKE EFFECT BUT DRIER AIR EXPECTED TO SAG INTO THE AREA IN THE WAKE OF THE SYSTEM. FOR THE REST OF THE WEEK...A WEAK FRONT SLIDES OVER THE STATE ON OR AROUND WEDNESDAY NIGHT TO WARRANT CHC POPS OF SNOW SHOWERS. THE MAIN SUPPORT WITH THE SYSTEM PASSING NORTH OF THE AREA. LITTLE ACCUMULATION ANTICIPATED AT THIS TIME. IN REGARDS TO THE NEXT POTENTIAL SYSTEM FOR LATER IN THE WEEK AND INTO THE WEEKEND...GFS AND ECMWF ARE IN OPPOSITE DIRECTIONS...WITH THE GFS INDICATING ANOTHER WINTER STORM IMPACTING THE AREA WHILE THE ECMWF COLDER AND DRIER WITH THE SYSTEM PASSING WELL SOUTH. TOO MUCH OF A DIFFERENCE TO MAKE ANY SIGNIFICANT CHANGES TO LATE NEXT WEEK. && .AVIATION...SCT-BKN MID CLOUDS WILL PASS OVER THE TAF SITES THIS AFTERNOON AND TONIGHT BEFORE WE SEE LOW LEVEL MOISTURE ADVECTION AHEAD OF MAJOR WINTER STORM LATE TONIGHT. WILL SEE CIGS LOWER AFTER MIDNIGHT TO MVFR TERRITORY OVER THE CENTRAL AND POSSIBLY EVEN THE EAST-CENTRAL WISCONSIN TAF SITES. MODERATE SNOW WILL ARRIVE SHORTLY THEREAFTER...BY EARLY TO MID SUNDAY MORNING. VSBYS/CIGS WILL RAPIDLY FALL TO IFR WHEN THE SNOW ARRIVES...AND TO VLIFR/LIFR BY MIDDAY. && .MARINE...STRONG NORTHEAST TO EAST WINDS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO MONDAY. GALES TO 40-45 KNOTS ARE EXPECTED TO OCCUR SUNDAY NIGHT AS A DEEP LOW PRESSURE SYSTEM TRACKS SOUTH OF THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 AM SUNDAY TO NOON CST MONDAY FOR WIZ038>040-048>050. WINTER STORM WARNING FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR WIZ018>020-030-031-035>037-045. WINTER WEATHER ADVISORY FROM 9 AM SUNDAY TO 6 AM CST MONDAY FOR WIZ012-013. WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR WIZ005-010-011. WINTER STORM WARNING FROM 9 AM SUNDAY TO NOON CST MONDAY FOR WIZ021-022-073-074. && MPC/TDH
Hazardous weather outlook, Feb 19, 2:14 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 214 PM CST SAT FEB 19 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 214 PM CST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A WINTER STORM WILL PRODUCE SIGNIFICANT SNOW STARTING SUNDAY MORNING AND CONTINUE INTO MONDAY MORNING ACROSS CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. TOTAL STORM SNOWFALL AMOUNTS ARE EXPECTED TO RANGE FROM 8 TO 13 INCHES OVER CENTRAL AND EAST CENTRAL WISCONSIN...AND 6 TO 9 INCHES OVER NORTH CENTRAL WISCONSIN WITH THE LESSER AMOUNTS OVER FAR NORTHERN WISCONSIN. IN ADDITION TO THE SNOW...INCREASING NORTHEAST TO EAST WINDS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND SUNDAY NIGHT. NEAR BLIZZARD CONDITIONS ARE POSSIBLE ACROSS NORTHEAST WISCONSIN...ALONG AND EAST OF HIGHWAY 41. CONSIDERABLE BLOWING AND DRIFTING SNOW WILL CONTINUE INTO MONDAY MORNING ACROSS NORTHEAST WISCONSIN. PLEASE SEE THE LATEST WINTER STORM HEADLINES FOR MORE INFORMATION. THERE IS THE POTENTIAL OF MORE HAZARDOUS TRAVEL CONDITIONS AGAIN LATE NEXT WEEK AS ANOTHER STORM SYSTEM MOVES ACROSS THE UPPER MIDWEST. THE TRACK OF THIS STORM SYSTEM IS STILL UNCERTAIN BUT IS CAPABLE OF PRODUCING ANOTHER ACCUMULATING SNOWFALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-201200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 214 PM CST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NORTHEAST GALES ARE EXPECTED LATE SUNDAY AFTERNOON INTO MONDAY MORNING. TH/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:28 AM CST | Small Craft Advisory | GRB | 4 hr | |
| Feb 19, 2:08 PM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 39 hr |
| Feb 19, 2:08 PM CST | Winter Weather Advisory | GRB | Florence, Forest, Marinette, Oneida, Vilas | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.